# SDR 20010410AP001

- Difficulty date: February 16, 2001
- Submitted: February 16, 2001
- Operation: General aviation
- Aircraft: N3087Q
- Make and model: Cessna 182K
- Aircraft serial: 18258087
- Aircraft time: 3,823 hours
- Engine: Cont O470R
- Engine time: 52 hours
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Needle Valve
- Part number: 43362
- Condition: Separated
- Location: Carburetor
- Part time: 52 hours
- Component: Carburetor, Preair, MA45
- Component part number: 1048931
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

OWNER REPORTED ROUGH IDLE AFTER LANDING, ASSUMED THE PROBLEM WAS RELATED TO CARB ICE ON THE GROUND.  AIRCRAFT WAS BROUGHT IN FOR ANNUAL INSPECTION AND DURING PRE INSPECTION RUN UP CONFIRMED ROUGH IDLE,  BUT SMOOTHED OUT WHEN CARB HEAT WAS APPLIED.  DURING INSPECTION FOUND THE CARBURATOR IDLE MIXTURE SCREW, SPRING, AND WASHER HAD FALLEN OUT.  THE AIRCRAFT IS BASED AT A HIGH ALTITUDE (5883 FT) AIRPORT AND TO OBTAIN CORRECT IDLE MIXTURE SETTING THE IDLE MIXTURE SCREW HAS LIGHT CONTACT WITH SETTING SPRING. CARBURETOR WAS SUPPLIED WITH FACTORY REMANUFACTURED ENGINE 52.04 HOURS AGO.
